Ohio, 2003Flash Flood in Ohio, August 29 to 30, 2003
August 29 to 30, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 29, 6:03 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 29, 6:03 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
703 PM EDT FRI AUG 29 2003
EVENING ZONE UPDATE TO REFRESH WORDING WITH SVR WATCH EXPIRING 7PM.
MAIN CONCERN STILL POTENTIAL FOR FLOODING WITH ABUNDANT MOISTURE AND
PWS NR 2.0. LINE OF STORMS MOVING IN FROM NW AND SW ATTM...WILL BE
WATCHED CLOSELY FOR HVY RAINS SPCLY. REST SAME.
.PBZ...
MD...FLOOD WATCH THROUGH TONIGHT MDZ001.
OH...FLOOD WATCH THROUGH TONIGHT
OHZ039>041-048>050-057>059-068-069.
PA...FLOOD WATCH THROUGH TONIGHT
PAZ007>009-013>016-020>023-029>032.
WV...FLOOD WATCH THROUGH TONIGHT WVZ001>004-012-021>023-041.Hazardous weather outlook, Aug 29, 10:00 AM EST, 9 hours 30 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-291700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1100 AM EDT FRI AUG 29 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
THROUGH TONIGHT. THE GREATEST THREAT WILL BE FOR DAMAGING WINDS FROM
THESE STORMS...WITH THE POTENTIAL FOR WINDS TO GUST TO 60 MPH OR SO.
ALSO LARGE HAIL AND DANGEROUS LIGHTING ARE POSSIBLE.
RAIN MAY BE HEAVY ENOUGH WITH THESE STORMS ALSO TO RESULT IN
FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR THE REGION.
.DAYS TWO THROUGH SEVEN...
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Aug 29, 4:04 PM EST, 3 hours 26 minutes before
OHZ039>041-049-050-292200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
504 PM EDT FRI AUG 29 2003
THUNDERSTORMS WITH HEAVY RAIN WERE MOVING ACROSS
TUSCARAWAS...HARRISON...AND CARROLL COUNTIES. THE HEAVIEST RAIN WAS
OVER NEW PHILADELPHIA...NORTH OF CADIZ...AND SOUTHWEST OF AMSTERDAM.
THE STORMS WERE MOVING TO THE EAST ABOUT 25 MPH.
DELLROY...CARROLLTON...HOPEDALE...AND AMSTERDAM WILL ALL GET SOME
VERY HEAVY RAIN BY 530 PM. BE ALERT FOR TORRETNIAL
DOWNPOURS...DANGEROUS LIGHTNING...AND GUSTY WINDS TO NEAR 30 MPH. A
FLOOD WATCH REMAINS IN EFFECT THROUGH THE OVERNIGHT HOURS.
Special weather statement, Aug 29, 4:58 PM EST, 2 hours 32 minutes before
OHZ039>041-049-050-057>059-PAZ013-014-016-020>023-029-030-WVZ001>004-
292300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
558 PM EDT FRI AUG 29 2003
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA.
THE STORMS WITH THE HEAVIEST RAINFALL WERE LOCATED IN CENTRAL BUTLER
...NORTHEAST ARMSTRONG...AND WESTERN BEAVER COUNTIES IN PENNSYLVANIA.
ANOTHER STORM WITH HEAVY RAIN WAS LOCATED IN MUSKINGUM COUNTY OHIO.
THE STORMS WERE MOVING EAST ABOUT 25 MPH. BE ON THE LOOKOUT FOR VERY
HEAVY RAIN OF UP TO AN INCH IN A SHORT PERIOD OF TIME. ALSO...WATCH
OUT FOR DANGEROUS LIGHTNING AND GUSTY WINDS TO NEAR 35 MPH. A FLOOD
WATCH CONTINUES IN EFFECT THROUGH THE OVERNIGHT HOURS.
Special weather statement, Aug 29, 5:38 PM EST, 1 hour 52 minutes before
OHZ068-292330-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
638 PM EDT FRI AUG 29 2003
STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS NOBLE COUNTY THROUGH
7:30 PM. SOME OF THE STORMS WILL BE ACCOMPANIED BY DANGEROUS
LIGHTNING, WIND GUSTS TO 45 MPH, AND SMALL HAIL. PERIOD OF HEAVY RAIN
WILL CAUSE PONDING OF WATER ON ROADS AND MAY CAUSE FLOODING IN POOR
DRAINAGE AREAS.
STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Aug 29, 6:22 PM EST, 1 hour 8 minutes before
OHZ059-069-WVZ003-004-300100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
722 PM EDT FRI AUG 29 2003
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING.
SOME OF THESE STORMS MAY PRODUCE WIND GUSTS TO 45 MPH ALONG WITH
SMALL HAIL AND INTENSE LIGHTNING.
IN ADDITION HEAVY RAINS CAN ACCOMPANY THESE STORMS. RAINFALL OF
ONE TO ONE AND ONE HALF INCHES CAN OCCUR IN LESS THAN AN HOUR
RESULTING IN PONDING FO WATER ON ROADWAYS AND LOW LYING AREAS.
Local storm report, Aug 29, 7:08 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
808 PM EDT FRI AUG 29 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM HERMITAGE PA FLASH FLOODS
08/29/03 MERCER PINE RUN FLOODING OVER
ST62 IN HERMITAGE. ROAD TO
BE CLOSED. REPORTED BY
SKYWARN SPOTTERS
0800 PM CALDWELL OH FLASH FLOODS
08/29/03 NOBLE ROAD FLOODING AROUND
CALDWELL AND DEXTER CITY.
REPORTED BY LAW ENFORCEMENTLocal storm report, Aug 29, 7:29 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
829 PM EDT FRI AUG 29 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM HERMITAGE PA FLASH FLOODS
08/29/03 MERCER PINE RUN FLOODING OVER
ST62 IN HERMITAGE. ROAD TO
BE CLOSED. REPORTED BY
SKYWARN SPOTTERS
0800 PM CALDWELL OH FLASH FLOODS
08/29/03 NOBLE ROAD FLOODING AROUND
CALDWELL AND DEXTER CITY.
REPORTED BY LAW ENFORCEMENT
0830 PM EAST UNION OH FLASH FLOODS
08/29/03 NOBLE SR260...RT78 AND RT513
CLOSED DUE TO FLOODING.
REPORTED BY LAW
ENFORCEMENT.Flash Flood, Noble
- When
- August 29, 7:30 PM EST to August 30, 12:30 AM EST
- Where
- Noble County, East Union
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.766, -81.456 (the zone’s center; the record gives no point)
Flooding in East Union. Routes 260, 513, and 78 closed by flooding. In the Summerfield area, Routes 5A, 6, and 16 closed by flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in New York, August 29, 2003$400,000 · 70 kt wind · 1 event
- Tornado in New York, August 29, 2003$100,000 · F1 · 1 event
- Flash Flood and Hail in Ohio, August 29, 2003$250,000 · 0.88 in hail · 2 events
- Lightning Strike in Maryland, August 29, 2003$50,000 · 1 event
- Damaging Wind in New York, August 29, 2003$50,000 · 70 kt wind · 1 event
- Damaging Winds in New York, August 29, 2003$40,000 · 52 kt wind · 4 events
- Flash Flood in New Mexico, August 29, 2003$30,000 · 1 event
- Flash Flooding in Texas, August 29, 2003$15,000 · 8 events
- Flash Flood in Texas, August 29 to 30, 2003$20,000 · 1 event
- Flash Flooding and Heavy Rain in Kansas, August 29 to 30, 200312 events
- Damaging Wind in New York, August 29, 2003$15,000 · 55 kt wind · 1 event
- Lightning Strike in Utah, August 29, 20031 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334577.